Alert archive / California / Wind Advisories in 2013

Wind Advisory 33, NWS Los Angeles, CA

April 29, 2013

NWS Los Angeles, CA issued this wind advisory at Apr 29, 2013, 9:02 PM PDT. It took effect at Apr 30, 2013, 12:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2013, 9:02 PM PDT (04:02 UTC)
In effect from
Apr 30, 2013, 12:00 PM PDT
Expired
Apr 30, 2013, 9:00 PM PDT
In force
9 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WWUS76 KLOX 300402
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
902 PM PDT MON APR 29 2013

CAZ059-301215-
/O.NEW.KLOX.WI.Y.0033.130430T1900Z-130501T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
902 PM PDT MON APR 29 2013

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT
FROM NOON TO 9 PM PDT TUESDAY.

* WINDS AND TIMING...STRONG ONSHORE FLOW ACROSS THE AREA WILL
  ALLOW FOR GUSTY WINDS ACROSS THE ANTELOPE VALLEY ON TUESDAY.
  WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH ON
  TUESDAY AFTERNOON AND PERSIST THROUGH TUESDAY EVENING. LOCAL
  GUSTS TO 55 MPH ARE POSSIBLE IN THE LAKE PALMDALE AREA AND
  ADJANCENT FOOTHILLS.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED.

&&

$$

HALL
4 follow-up statements
575 
WWUS76 KLOX 301153
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
453 AM PDT TUE APR 30 2013

CAZ059-302000-
/O.CON.KLOX.WI.Y.0033.130430T1900Z-130501T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
453 AM PDT TUE APR 30 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

* WINDS AND TIMING...STRONG ONSHORE FLOW WILL GENERATE GUSTY
  WESTERLY WINDS ACROSS THE ANTELOPE VALLEY THIS AFTERNOON AND
  EVENING. WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE
  EXPECTED. ISOLATED GUSTS TO 55 MPH ARE POSSIBLE IN THE LAKE
  PALMDALE AREA AND ADJACENT FOOTHILLS.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED.

&&

$$

RAT
053 
WWUS76 KLOX 301935
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1235 PM PDT TUE APR 30 2013

CAZ059-010400-
/O.CON.KLOX.WI.Y.0033.000000T0000Z-130501T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1235 PM PDT TUE APR 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED
  GUSTS OVER 50 MPH ARE EXPECTED NEAR LAKE PALMDALE. 

* TIMING...GUSTY WINDS WILL CONTINUE INTO THE EVENING...THEN
  QUICKLY WEAKEN AFTER MIDNIGHT.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. ISOLATED BLOWING DUST WITH REDUCED
  VISIBILITIES IS POSSIBLE. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED.

&&

$$

KITTELL
555 
WWUS76 KLOX 302210
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
310 PM PDT TUE APR 30 2013

...GUSTY WEST WINDS OVER THE ANTELOPE VALLEY THROUGH THIS
EVENING...

...GUSTY LATE SEASON SANTA ANA WINDS EXPECTED WEDNESDAY AND
THURSDAY...

.GUSTY ONSHORE FLOW WILL CONTINUE TO FORM OVER THE ANTELOPE VALLEY
TODAY...THEN QUICKLY DIMINISH LATER THIS EVENING. HIGH PRESSURE
OVER THE GREAT BASIN WILL FORM ON WEDNESDAY...AND BUILD THROUGH
THURSDAY...BRINGING LATE SEASON SANTA ANA WINDS TO MUCH OF LOS
ANGELES AND VENTURA COUNTIES. THESE WINDS WILL FIRST FORM IN THE
MOUNTAINS EARLY WEDNESDAY MORNING...THEN DESCEND INTO THE VALLEYS
LATER WEDNESDAY MORNING OR AFTERNOON...BEFORE LOWERING INTO THE
COASTAL AREAS BY THURSDAY MORNING WHEN ADDITIONAL ADVISORIES FOR
THE COASTAL SECTIONS ARE EXPECTED.

CAZ053-054-010615-
/O.NEW.KLOX.WI.Y.0034.130501T1200Z-130503T0000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
310 PM PDT TUE APR 30 2013

...WIND ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 5 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 5 PM
PDT THURSDAY.

* WINDS...AREAS OF NORTHEAST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...GUSTY WINDS WILL FORM EARLY WEDNESDAY MORNING...THEN
  PERSIST THROUGH THURSDAY AFTERNOON...EXCEPT FOR A BRIEF LULL
  THURSDAY EVENING. THESE WINDS WILL PEAK THURSDAY MORNING.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ044-045-088-010615-
/O.NEW.KLOX.WI.Y.0034.130501T1200Z-130503T0000Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA
310 PM PDT TUE APR 30 2013

...WIND ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 5 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 5 PM
PDT THURSDAY.

* WINDS AND TIMING...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH
  GUSTS TO 40 MPH WILL DEVELOP SOMETIME WEDNESDAY MORNING OR
  EARLY AFTERNOON...THEN FURTHER STRENGTHEN WEDNESDAY NIGHT AND
  THURSDAY TO 20 TO 30 MPH WITH GUSTS TO 50 MPH...BEFORE WEAKENING
  LATE THURSDAY AFTERNOON.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ547-010615-
/O.NEW.KLOX.WI.Y.0034.130501T1200Z-130503T0000Z/
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
310 PM PDT TUE APR 30 2013

...WIND ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 5 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 5 PM
PDT THURSDAY.

* WINDS AND TIMING...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH
  GUSTS TO 35 MPH WILL DEVELOP SOMETIME LATE WEDNESDAY MORNING OR
  EARLY AFTERNOON...THEN FURTHER STRENGTHEN LATE WEDNESDAY NIGHT
  AND THURSDAY TO 20 TO 30 MPH WITH GUSTS TO 40 MPH...BEFORE
  WEAKENING LATE THURSDAY AFTERNOON.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-010400-
/O.CON.KLOX.WI.Y.0033.000000T0000Z-130501T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
310 PM PDT TUE APR 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED
  GUSTS OVER 50 MPH ARE EXPECTED NEAR LAKE PALMDALE. 

* TIMING...GUSTY WINDS WILL CONTINUE INTO THE EVENING...THEN
  QUICKLY WEAKEN AFTER MIDNIGHT.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. ISOLATED BLOWING DUST WITH REDUCED
  VISIBILITIES IS POSSIBLE. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED.

&&

$$

KITTELL/RAT
967 
WWUS76 KLOX 010337
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
837 PM PDT TUE APR 30 2013

...GUSTY LATE SEASON SANTA ANA WINDS EXPECTED WEDNESDAY AND
THURSDAY...

.SURFACE HIGH PRESSURE WILL STRENGTHEN OVER THE GREAT BASIN
TONIGHT AND WEDNESDAY...AND CONTINUE TO STRENGTHEN THROUGH
THURSDAY...BRINGING LATE SEASON SANTA ANA WINDS TO MUCH OF LOS
ANGELES AND VENTURA COUNTIES. THESE WINDS WILL FIRST FORM IN THE
MOUNTAINS EARLY WEDNESDAY MORNING...THEN DESCEND INTO THE VALLEYS
LATER WEDNESDAY MORNING OR AFTERNOON...BEFORE LOWERING INTO THE
COASTAL AREAS BY THURSDAY MORNING WHEN ADDITIONAL ADVISORIES FOR
THE COASTAL SECTIONS ARE EXPECTED.

CAZ059-010445-
/O.EXP.KLOX.WI.Y.0033.000000T0000Z-130501T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
837 PM PDT TUE APR 30 2013

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE LATEST SURFACE OBSERVATIONS INDICATED THE GUSTY WINDS HAD
DIMINISHED. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO 
EXPIRE AT 900 PM.

ALTHOUGH AN ADVISORY IS NO LONGER IN EFFECT...LOCALLY GUSTY
WESTERLY WINDS WILL CONTINUE THROUGH THE EVENING. 

$$

CAZ053-054-011145-
/O.CON.KLOX.WI.Y.0034.130501T1200Z-130503T0000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
837 PM PDT TUE APR 30 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 PM
PDT THURSDAY...

* WINDS...AREAS OF NORTHEAST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...GUSTY WINDS WILL FORM EARLY WEDNESDAY MORNING...THEN 
  PERSIST THROUGH THURSDAY AFTERNOON...EXCEPT FOR A BRIEF LULL 
  THURSDAY EVENING. THESE WINDS WILL PEAK THURSDAY MORNING.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ044-045-088-011145-
/O.CON.KLOX.WI.Y.0034.130501T1200Z-130503T0000Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA
837 PM PDT TUE APR 30 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 PM
PDT THURSDAY...

* WINDS AND TIMING...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH 
  GUSTS TO 40 MPH WILL DEVELOP SOMETIME WEDNESDAY MORNING OR 
  EARLY AFTERNOON...THEN FURTHER STRENGTHEN WEDNESDAY NIGHT AND 
  THURSDAY TO 20 TO 30 MPH WITH GUSTS TO 50 MPH...BEFORE 
  WEAKENING LATE THURSDAY AFTERNOON.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ547-011145-
/O.CON.KLOX.WI.Y.0034.130501T1200Z-130503T0000Z/
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
837 PM PDT TUE APR 30 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 PM
PDT THURSDAY...

* WINDS AND TIMING...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH 
  GUSTS TO 35 MPH WILL DEVELOP SOMETIME LATE WEDNESDAY MORNING 
  OR EARLY AFTERNOON...THEN FURTHER STRENGTHEN LATE WEDNESDAY 
  NIGHT AND THURSDAY TO 20 TO 30 MPH WITH GUSTS TO 40 MPH...
  BEFORE WEAKENING LATE THURSDAY AFTERNOON.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RAT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 29, 7:50 PM PDT, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 29, 7:50 PM PDT, 1 hour 12 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
750 PM PDT MON APR 29 2013

UPDATED AVIATION DISCUSSION AND SYNOPSIS

.SYNOPSIS...

ONSHORE FLOW AND A WELL-DEVELOPED MARINE LAYER CLOUD DECK WILL COOL
TEMPERATURES TUESDAY. HIGH PRESSURE WILL BRING GUSTY OFFSHORE WINDS
AND ABOVE NORMAL TEMPERATURES TO THE AREA WEDNESDAY THROUGH
SATURDAY. A SIGNIFICANT COOL DOWN IS THEN EXPECTED SUNDAY AND INTO
EARLY NEXT WEEK.

&&

.SHORT TERM (TODAY-THU)...SOLID MARINE LYR IN PLACE WITH THE
INVERSION BASE AROUND 2000 FT IN THE SOUTH AND 1000-1500 UP NORTH.
EXPECT VERY SIMILAR COVERAGE TUESDAY MORNING WITH THE POSSIBLE
ADDITION OF THE SOUTHERN SALINAS VALLEY. HIGHS SIMILAR FOR THE COAST
AND A FEW DEGREES COOLER INLAND. BREEZY IN THE ANTELOPE VALLEY AND
HIGHWAY 14 CORRIDOR BUT FOR NOW KEEPING WINDS JUST BELOW ADVISORY
LEVELS.

NORTHEAST WINDS START RAMPING UP LATE TUESDAY NIGHT INTO EARLY
WEDNESDAY FOR THE VENTURA/LA MTNS WITH THE STRONGEST WINDS IN AND
AROUND HIGHWAY 14 AND INTERSTATE 5. THE STRONG MARINE INVERSION IS
EXPECTED TO CONTINUE AT A SIMILAR DEPTH THROUGH WEDNESDAY MORNING SO
THERE WILL BE A DELAY IN THE WIND ARRIVAL AT LOWER ELEVATIONS. THIS
IS ALWAYS A TRICKY FORECAST, BUT WE SHOULD SEE SANTA CLARITA VALLEY
WINDS ARRIVING BETWEEN SUNRISE AND 10 AM AND POSSIBLY THE EASTERN
VENTURA VALLEYS AND NORTHERN SAN FERNANDO. SHOULD ALSO SEE SOME
GUSTY WINDS OVER THE HIGHER PORTIONS OF THE SANTA MONICAS. ABOUT A
10 DEGREE WARMUP EXPECTED FOR INTERIOR VALLEYS, SCALING BACK TO JUST
A COUPLE DEGREES OF WARMING CLOSE TO THE BEACH WITH SOME MARINE LYR
CLOUDS LIKELY LINGERING AROUND.

MARINE INVERSION TO LOWER WEDNESDAY NIGHT INTO EARLY THURSDAY BUT
NOT EXPECTED TO DISAPPEAR COMPLETELY UNTIL THURSDAY AFTERNOON. STILL
SOME LOW CLOUDS/FOG POSSIBLE FOR SRN LA COUNTY EARLY THURSDAY
MORNING BUT NORTHEAST FLOW SHOULD CLEAR ALL THOSE OUT BY LATE
MORNING. A 15-20 DEGREE WARMUP EXPECTED FOR COASTAL AREAS THURSDAY,
PUSHING HIGHS THERE CLOSE TO 90. VALLEY HIGHS EXPECTED TO BE IN THE
MID 90S. RECORDS RANGE FROM LOW 90S AT THE COAST TO AROUND 100
INLAND SO IT WILL BE A STRETCH BUT NOT IMPOSSIBLE. BEST CHANCES
PROBABLY AT THE COAST IF THE MARINE INVERSION SURFACES EARLY ENOUGH.

BEST UPPER SUPPORT FOR WINDS IS WEDNESDAY BUT STRONGEST SURFACE
GRADIENTS ARE ON THURSDAY MORNING. THAT BEING SAID, BASED ON CROSS
SECTIONS OF 12Z MODEL DATA THIS LOOKS LIKE A SOLID ADVISORY EVENT
FOR THE MTNS AND INTERIOR VALLEYS WED AND THU. MTN WINDS LIKELY
STRONGEST ON WED BUT JUST A NOTCH WEAKER THU. CLOSER TO THE COAST
WINDS CLOSE TO ADVISORY LEVELS THU MORNING INTO EARLY AFTERNOON.
ANTELOPE VALLEY WILL ALSO SEE SOME GUSTY NORTHEAST WINDS WED AND
THU, LIKELY GUSTING VERY CLOSE TO OR SLIGHTLY EXCEEDING ADVISORY
LEVELS AT TIMES DURING THE AFTERNOON.

.LONG TERM (FRI-MON)...A SIGNIFICANT DROP IN WIND SPEEDS EXPECTED ON
FRIDAY BUT HOT TEMPS, LIKELY THE HOTTEST OF THIS EVENT, AND SINGLE
DIGIT HUMIDITIES WILL CONTINUE. RECORDS ARE ALSO WARMER FRIDAY AND
AGAIN WILL BE A STRETCH TO BREAK. ONSHORE FLOW EXPECTED TO BEGIN
RETURNING TO COASTAL AREAS SATURDAY BRINGING SEVERAL DEGREES OF
COOLING THERE. THE DEGREE OF COOLING WILL LESSEN EACH MILE AWAY FROM
THE COAST WITH LITTLE CHANGE IN THE MTNS AND ANTELOPE VALLEY. FOR
SUNDAY MODELS SHOWING BETTER AGREEMENT NOW SHOWING A BACK DOOR UPPER
LOW CUTTING OFF FROM A TROF DROPPING THROUGH THE GREAT BASIN. THIS
WILL BRING SIGNIFICANT COOLING TO ALL AREAS WITH A LIKELY RETURN OF
THE MARINE LYR FOR COAST AND COASTAL VALLEYS. MODELS THEN STRUGGLE
WITH WHAT TO DO WITH THE UPPER LOW THAT IS IN THE BASE OF THE REX
BLOCK IN THE ERN PACIFIC. THE GFS WANTS TO MERGE THE TWO INTO ONE
BIG UPPER LOW OVER THE AREA MONDAY WITH ENOUGH MOISTURE TO WARRANT
SOME LOW PRECIP CHANCES WHILE THE EC KEEPS THEM SEPARATE AND DELAYS
THE UPPER LOW ARRIVAL UNTIL TUESDAY. WILL HAVE TO WORK OUT THE
DETAILS LATER, BUT CONFIDENCE IS HIGH THAT TEMPS WILL BE MUCH COOLER
WITH A DEEP MARINE LYR, POSSIBLY SOME COAST/VALLEY DRIZZLE DURING
THE NIGHT/MORNING HOURS.

&&

.AVIATION...30/0250Z.

IFR TO MVFR CONDITIONS WILL SPREAD INTO THE COASTAL AND VALLEY
TERMINALS THORUGH 10Z...WITH A CHANCE OF LOWERING TO LIFR TO IFR
BETWEEN 08Z AND 14Z. THE CURRENT FORECAST IS OPTIMISTIC WITH
CLEARING ON TUESDAY. THERE IS A CHANCE THAT COASTAL TERMINALS MAY
NOT CLEAR AT ALL...AND CLEARING MAY BE DELAYED UNTIL THE LATE
AFTERNOON FOR THE LOS ANGELES COUNTY VALLEY TERMINALS.

KLAX...IFR TO MVFR CONDITIONS WILL SPREAD INTO KLAX BY 0330Z...THEN
BECOME PREDOMINANTLY MVFR AFTER 12Z. MVFR CONDITIONS WILL PERSIST
THROUGH AT LEAST 20Z...WITH A 40 PERCENT CHANCE OF CLEARING NOT
HAPPENING AT ALL AT KLAX.

KBUR...IFR CONDITIONS WILL SPREAD INTO KBUR BETWEEN 07Z AND
10Z...THEN BECOME PREDOMINANTLY MVFR BETWEEN 12Z AND 14Z. MVFR
CONDITIONS WILL PERSIST THROUGH AT LEAST 17Z...WITH A 30 PERCENT
CHANCE OF CLEARING NOT OCCURRING UNTIL BETWEEN 20Z AND 22Z.

&&

.FIRE WEATHER...
AS MENTIONED ABOVE...ALL OF THE INGREDIENTS ARE EXPECTED TO BE IN
PLACE FOR A MODERATE OFFSHORE WIND EVENT WEDNESDAY AND THURSDAY.
AS THE WINDS DEVELOP...THE RELATIVE HUMIDITY WILL DROP QUICKLY
WEDNESDAY MORNING...AND REMAIN LOW THROUGH THURSDAY AFTERNOON WITH
WIDESPREAD SINGLE DIGIT AND LOW TEEN READINGS ACROSS INLAND AREAS.
RECOVERIES WEDNESDAY NIGHT WILL BE VERY LIMITED. THIS COMBO OF
GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY...ALONG WITH VERY WARM
TEMPS...MAY PRODUCE EXTENDED PERIODS OF CRITICAL FIRE WEATHER
CONDITIONS ACROSS SECTIONS OF VENTURA AND LOS ANGELES COUNTIES.

A FIRE WEATHER WATCH WILL BE ISSUED FOR THE VTA/LAX MOUNTAINS...THE
VENTURA VALLEYS...SANTA CLARITA VALLEY...AND SAN FERNANDO VALLEYS
FROM LATE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON. THE WATCH WILL
BE EXTENDED INTO THE SANTA MONICA MOUNTAINS AREA LATE WEDNESDAY
NIGHT AS ANY LIMITING MARINE INFLUENCE IS EXPECTED TO BE GONE...AND
CRITICAL FIRE WEATHER CONDITIONS WILL BE ABLE TO DEVELOP IN THESE
AREAS.

ALTHOUGH THE OFFSHORE WINDS WILL BE WEAKER THURSDAY NIGHT AND
FRIDAY...VERY DRY AND WARM CONDITIONS WILL CONTINUE THROUGH FRIDAY
AFTERNOON. SO...CRITICAL FIRE WEATHER CONDITIONS COULD POSSIBLY
CONTINUE INTO FRIDAY...REQUIRING EXTENSIONS OF ANY NON-ROUTINE
FIRE WEATHER PRODUCTS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH (SEE LAXRFWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...MW
AVIATION...HALL
FIRE...RAT
SYNOPSIS...B

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 29, 3:46 PM PDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
346 PM PDT MON APR 29 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-301300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
346 PM PDT MON APR 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

GUSTY OFFSHORE WINDS ARE EXPECTED TO DEVELOP WEDNESDAY AND PERSIST
INTO THURSDAY...CREATING HAZARDOUS DRIVING CONDITIONS FOR HIGH
PROFILE VEHICLES. ALONG WITH A QUICKLY WARMING AND DRYING AIR
MASS...THE OFFSHORE WINDS WILL ALSO BRING ELEVATED FIRE DANGER TO
INTERIOR PORTIONS WEDNESDAY THROUGH FRIDAY...POSSIBLY REACHING
CRITICAL RED FLAG THRESHOLDS. HIGH TEMPERATURES NEAR 100 AND
APPROACHING RECORDS ARE EXPECTED FOR THE END OF NEXT WEEK OVER THE
WARMEST VALLEYS.

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MW

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 10:10 AM PDTRed Flag WarningLOXLos Angeles3 days
Apr 30, 3:10 PM PDTWind AdvisoryLOXLos Angeles66 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.